MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN 7MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN 7MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION
Catalog Number 2216
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Septic Shock (2068); Foreign Body In Patient (2687)
Date of Event 09/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent on (b)(6) 2023 and a drain was used.The installation of this drain went well.When the drain was removed by the nurse, the drain was cut and a 12 cm fragment remained in the body.This fragment was removed in intensive care.The patient suffered septic shock and was treated with appropriate antibiotics.The fragment was removed in the operating room and transferred to intensive care.The patient was transferred to another department and prolongation of hospitalization.Additional information.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: h6 component code: g07002 - device not returned additional information provided: the patient suffered septic shock and was treated with appropriate antibiotics.The fragment was removed in the operating room and transferred to intensive care.Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.Procedure name? date of procedure? date of event where product had an issue? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? what was the date of first activation? how was the product function verified following the first activation? who monitored the drainage and how often? when was the malfunction first noted? was leakage detected? if so, where? was another product used? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? date of 2nd procedure performed to remove the piece of drain left in the patient? findings, will piece be returned? other relevant patient history/concomitant medications? what is the patient's current status? surgeon¿s name? product lot number? what is the physician¿s opinion as to the etiology of or contributing factors to this event? if applicable, will product be returned? if so, please provide the return date and tracking information.When was the septic shock diagnosed? no product available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN 7MM FLAT 3/4 FLUTED W/ 3/16IN TR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18113542
Report Number2210968-2023-08727
Device Sequence Number7541239
Product Code GBX
UDI-Device Identifier10705031003521
UDI-Public10705031003521
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2216
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Initial Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown